I had the Teva brand for over a year then i was given Mylan brand. Although i had side effects with Teva i could barely stay awake or function on that type. I ached so much more. My hips were terrible.I asked the chemist to swap them to Teva and the side effects eased. After 2 years on Tamoxifen i was switched to Anastrozole. Was very worried about this as i thought i could at least cope with all the Tamoxifen side effects and had read some terrible tales. Weirdly i am much better on this and a lot of the side effects have gone. I still get stiff when sat for too long, i also get a wave of tiredness a few hours after taking it which lasts about an hour then i come right again. My hips ache a bit but exercise is the best thing for pain relief.The thing to remember here is that no 2 people are alike in their tolerance to different drugs so give things a go .
Hi I am on Teva brand at the moment and have been for about 3 months, am trying to stick with this one for a while to see how I fair...to be honest its hard to decide whether to risk trying another one incase its worse. Its just the stiffness which is really bad.
The joys of tamoxifen. I have had all those side effects too.
I do still get the leg cramps and my GP did say that they are linked to the medication. I tend to get them more at night and he suggested that I try to change my bed and keep my leg raised on a pillow. Have to say this did help.
I also find exercise helps - as in walking nothing too strenuous and swimming.
Yet still, can you reply naming what brand of Tamoxifen you are taking at the moment?
There are at least 8 brands plus the original make (Nolvadex) and you may find a particular brand suits you better than the one you have at present. I was unlucky with side effects (dry eyes, leg cramps, weight gain, vaginal dryness, and just moody), but you may get more used to these over a longer period of time though.
Hi Cbonn, its quite reassuring when you see others are feeling the same isn't it. My soles of my feet ache this week too, like I've walked for miles and miles... I do walk most days (about 3 miles) and still manage ok but if I sit down and get up again.. omg... the stiffness. Worth trying another brand. I have read on here that the Teva brand may not be being produced anymore so I may have to switch.. another one may be better for me but just too scared to try anything! At least all your tests came back negative. that's a good thing. Just these bloody drugs. I think I find that if I get any kind of muscle problem (I had a stiff neck a few weeks ago) and where before BC that may last a couple of days, it now lasts weeks before getting better. I am still having physio for my hip/buttock tendon problem and that's not getting better either..although the physio is pretty sure is muscular.. just seems the Tamoxifen really gets into the joints. Did you have chemo too? I've been told by my nurse that the SEs of that can be very long lasting. Great!!
Oh my gosh im
so glad I found this! I am 51 and have been on Tamoxifen for almost 2 years. Last summer I trained for 15 weeks and did a triathalon with 50 other breast cancer survivors organized through Aurora Healthcare. It was hard and it made me very strong physically and emotionally- trying to thrive not just survive. A few months ago I developed hip, pelvic pain, knee and feet pain that has gotten to the point that I don’t even go places I’m in so much pain. It keeps me up at nite, I can barely get on my bike, I do stairs one at a time. This week I was tested for RA, Lupus, Lyme and inflammation markers. Everything came back negative.
I just read this and checked my Manufacturer of my current Tamoxifen- it says Mayne! I am going to check with Walgreens tomorrow. I have so much hope that this could be fixed if I change pharmacies/manufacturers! Thank you for posting!!!
Hi MustardandGrey, I've been on Tamoxifen for about 6 months and have developed such stiff joints, knees, toes, hips and now neck and shoulders.. Everything seizes if I sit for too long but OK if I get moving.. Funnily enough doesn't hurt in bed tho. It really gets me down sometimes as I feel I can't move on when every ache n pain has me worrying what it is. I'm on Teva brand at present.. Perhaps I need to change?
I've been on Tamoxifen since the first week of September, after finishing chemo on 20th August.
I first started getting lower back pain during the docetaxol, and it's been intermittent ever since.
However, when it does flare up it's got steadily worse since starting Tamoxifen, particularly at night.
The past two nights...and days...have been the worse yet.
And now it seems to be in my right hip aswell.
The lack of sleep because of this has completely wiped me out, and that in turn is making me emotional.
Definitely the Tamoxifen is making it worse.
I'm on the Teva brand.
Oh one more thing to add. I went from Tamoxifen to Tamoxifen Citrate. Zydus brand is labled
I am 54 yo. I started Tam on Dec 2017 with the manufacture brand under Teva. During the course of the yr, i managed fairly well with SD. Fast forward a yr, when i picked up my prescription, i noticed the manufacture name had changed to Mayan. When i inquired about it, i was told that Mayan had bought out Teva. Fast forward 3wks, i began developing
severe hip pain on the left and then on my right. My hotflashes became very intense with other bone pains. I was experiencing the same symtoms you ladies are disscussing in this forum. Here's what i have done since.
I called my doc and got a blood test for Vitamin D. My V-D was low, so they put me on 5000 iu. At the same time, i did some research on Tam. I received conflicting answers from Pharmacists. One told me that the active ingredient causes SD, the other told me that the fillers causes SD, and lastly, my nurse told me to try different manufacturere. So i switched my prescrip from Wallgreens to Wallmart. Wallmart carries Zydus. Conclusion: 3 wks into taking the vita d 500iu and switching from Mayan to Zydus, i am seeing signifigant improvements in hip pains, bone pains, and the hot flashes have gotten milder. Unsure if its the Vita d i'm taking or the fact that i switched different manufacturer....or combination of both?
Whatever it is, it's working and i no longer feel like an 80 yo with dibilitating SD's. I wanted to share this info in hopes that
you can use it to improve/manage your pains. Good luck to you ladies!! Best wishes!!
How long have you been taking it for?
I started taking it two years ago this month, I had shoulder, arm, wrist, knee and ankle pain in the mornings which I put down to tamo. This time last year we changed our mattress and honestly the pain went. I do still have occasional aches/pain in the joints of my fingers however they dont last too long, generally once I have flexed them it eases.
just butting in here re hip pain. Not sure how old you are, but is it possible the hip problems are due to arthritis? I say this as someone who was diagnosed with arthritis aged 64 a few months before my bc diagnosis, so i knew the worsening symptoms weren't necessarily due to my anastrozole, just the aging process. Had X Rays recently and can clearly see why I need a new hip in the New Year - no cartilage at all between the ball and the socket, so bone on bone, and spurs of bone that shoudn't be there. I'm glad I knew I had arthritis prior to diagnosis, so i feel pretty confident that 20 months of Anastrozole hasn't caused the deterioration, just advancing years, though it may have accelerated the process a wee bit.
Is it worth asking your docs to refer you for X rays? Also, if it is arthritis but not bad enough for a new hip yet, you could perhaps be referred for physio? All the best. x
Hi Nicky, I have been using Tamoxifen for 6 months now and the pain in my hips and lower back is becoming stronger every month. Moreso, the hot flushes are almost untolerable. I guess, is the price to pay for being alive, no? My mother wasn't as lucky as us...
Hang in there, one more year and maybe you can terminate the treatment! All my love, Anca
I have been on Tamoxifen for four years, I am maybe lucky that I only seem to get severe joint pain at night, in my hips, however it has now got to the point where I am waking up crying in pain. I can’t say I have found exercise helps.
Welcome to the forums, this must be a very difficult time for you.
As well as the support you will receive on the forums we also have a free helpline where you can talk things through with a member of staff who are there to offer emotional support as well as practical information. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday 10.00 to 2.00.
With best wishes
I am sorry to read that you are having a pretty tough time at the moment. I’m sure the users of this site will be along to support you soon.
In the meantime maybe it help to talk this through with a member of our helpline staff who are there to offer emotional support as well as practical information. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday10.00 to 2.00.
Best wishes Sam, BCC Facilitator